Thunderstorm Wind, Beaver
- When
- September 23, 12:50 AM EST
- Where
- Beaver County, 2 mi SE of Economy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.600, -80.167
Trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 22, 2:30 PM EST, 10 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT THU SEP 22 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... A CHANCE OF THUNDERSTORMS TONIGHT IN ASSOCIATION WITH A COLD FRONT. CURRENTLY, THE STORMS HAVE DEVELOPED OVER EAST CENTRAL MICHIGAN AND WILL CONTINUE EASTWARD. ADDITIONAL DEVELOPMENT IS EXPECTED THOUGH THE CWA BY MORNING. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRONTAL BOUNDARY WILL STRETCH OUT TO THE SOUTH OF THE FORECAST AREA BY FRIDAY NIGHT AND THEN RETURN NORTHWARD AS A WARM FRONT ON SUNDAY. WILL GENERALLY GO WITH POPS LESS 20 PERCENT FRIDAY NIGHT THROUGH SATURDAY NIGHT...THEN CHANCE POPS ON SUNDAY. A COLD FRONT WILL PUSH THROUGH THE REGION ON MONDAY BRINGING ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS. TUESDAY WILL BE DRY UNDER HIGH PRESSURE...THEN NEXT PRECIP CHANCE WILL BE FROM LATE WEDNESDAY THROUGH THURSDAY. && .AVIATION... GENERALLY CLEAR TO MOSTLY CLEAR CONDITIONS THIS AFTERNOON. A COLD FRONT APPROACHES AFTER DARK WHICH WILL BRING CLOUDIER CONDITIONS WITH A CHANCE OF THUNDERSTORMS AND MVFR TO IFR FLYING CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT THU SEP 22 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-230845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 445 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA... WESTERN MARYLAND...NORTHERN WEST VIRGINIA...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1221 AM EDT FRI SEP 23 2005 PAZ007-008-230630- MERCER-VENANGO- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK 1221 AM EDT FRI SEP 23 2005 ...LINE OF GUSTY THUNDERSTORMS MOVING INTO THE AREA A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THROUGH 2AM. THESE STORMS WILL CONTAIN FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. BE AWARE THAT THESE STORMS ARE PRODUCING A LARGE AMOUNT OF LIGHTNING STRIKES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1231 AM EDT FRI SEP 23 2005 OHZ041-230645- COLUMBIANA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA 1231 AM EDT FRI SEP 23 2005 ...LINE OF GUSTY THUNDERSTORMS MOVING INTO THE AREA... A LINE OF THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THROUGH 2AM. THESE STORMS WILL CONTAIN FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. BE AWARE THAT THESE STORMS ARE CAPABLE OF PRODUCING A LARGE AMOUNT OF LIGHTNING STRIKES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 118 AM EDT FRI SEP 23 2005 OHZ040-041-049-050-PAZ007-013-014-020>022-029-WVZ001-002-230615- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BROOKE WV-BUTLER PA-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MERCER PA-WASHINGTON PA- 118 AM EDT FRI SEP 23 2005 ...LINE OF THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...CARROLL...JEFFERSON...HARRISON...MERCER...BUTLER... ARMSTRONG...LAWRENCE...BEAVER...ALLEGHENY...WASHINGTON...HANCOCK AND BROOKE COUNTIES THROUGH 3 AM. AT 116 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF HARLANSBURG TO 4 MILES NORTH OF SCIO...MOVING SOUTHEAST AT 25 MPH. ISOLATED WIND GUSTS WITH THIS LINE OF STORMS MAY REACH 40 TO 45 MPH WHICH MAY BE SUFFICIENT TO DOWN SOME BRANCHES...AND EVEN SOME POORLY ROOTED TREES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The Pittsburgh radar (KPBZ), 9 km away, was scanning. The volume nearest the first event began at 05:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471697.